MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS IGFBP-3; RADIOIMMUNOASSAY, HUMAN GROWTH HORMONE

ROCHE DIAGNOSTICS ELECSYS IGFBP-3; RADIOIMMUNOASSAY, HUMAN GROWTH HORMONE
Catalog Number 07574690190
Medical Device Problem Codes Product Quality Problem (1506); Incorrect, Inadequate or Imprecise Result or Readings (1535); Improper or Incorrect Procedure or Method (2017); High Test Results (2457)
Health Effect - Clinical Codes Hormonal Imbalance (4495); Insufficient Information (4580)
Date of Event 05/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
We received an allegation that the elecsys igfbp-3 assay and elecsys igf-1 assay results may have contributed to a negative impact on patients' growth and the patients were reportedly not progressing as expected.This mdr is for the elecsys igfbp-3 assay.Refer to mdr with patient identifier: (b)(6) for the elecsys igf-1 assay.The reporter stated that pediatric endocrinologists have raised a concern about the igf-1 and igfbp3 results.They reportedly noticed that the values have been higher than the previous method (the immulite) and have been reportedly treating their patients based on the higher results.The reporter stated that during validation prior to changing to the roche method, the e411 was reportedly running higher than the immulite.Most samples reportedly stayed within or outside of the reference range.The reporter stated that they thought that the previous system was too low, not that the roche was too high.The reporter stated they had changed the reference range to reflect the roche reference range.This reportedly had increased slightly from the previous methodology.The reporter went on to state that after the physicians treated their patients based on roche's results, they saw a negative impact on their patients' growth and the patients were reportedly not progressing as expected.Additional information was requested, but could not be obtained despite multiple follow-up attempts.This information includes: clarification regarding the allegation: "a negative impact to their growth" and "patients were not progressing in growth as expected." clarification whether the therapeutic dosage changed for the affected children, or if the therapeutic dosage was scheduled from the beginning at an insufficient level? this mdr is being submitted with an abundance of caution.
 
Additional Manufacturer Narrative
On follow-up, the reporter stated that it appears the assay is working as expected.The reporter stated that their physicians' concern was with the interpretation and comparison of the roche results to a previous method.The investigation is ongoing.
 
Additional Manufacturer Narrative
The serial number of the cobas e411 disk with serial number (b)(6).
 
Additional Manufacturer Narrative
The customer confirmed their rejection of the allegation of unanticipated serious deterioration in health and that the statement that the patients were not progressing in growth as expected is no longer part of the allegation.At no point has anyone connected with the case provided any evidence of no progression in the growth of the pediatric patients as expected, despite having been asked multiple times on different days at different times.The calibration data, qc recovery, preanalytical data, alarm trace, and service information were requested but were not provided.The cause of the event could not be determined. .
 
Additional Manufacturer Narrative
The field application specialist (fas) collected calibration performance and other data for review.The last calibration performed on (b)(6) 2023 had calibrator signals that were slightly higher than the expected calibrator signals but this does not appear to affect the performance of the calibration.There were no alarms noted.The qc recovery on the date of the event was within the customer¿s established ranges.There is no indication of a performance issue with the reagent or instrument.Based on the data provided, the cause of the event could not be determined.A general instrument or reagent problem could not be identified.

Brand Name
ELECSYS IGFBP-3
Common Device Name
RADIOIMMUNOASSAY, HUMAN GROWTH HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15933869
Report Number1823260-2022-03917
Device Sequence Number4347264
Product Code CFL
UDI-Device Identifier07613336142677
UDI-Public07613336142677
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number07574690190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/13/2022
12/19/2022
03/11/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date01/10/2023
01/18/2023
04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown